Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2012, 2:39 PM EDT for Appling County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 2:39 PM EDT (18:39 UTC)
- Expired
- Aug 2, 2012, 3:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
County Appling County, GA
The radar
The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3176 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017
WWUS82 KJAX 021839
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT THU AUG 2 2012
GAZ133-135-021930-
APPLING-JEFF DAVIS-
239 PM EDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS AND NORTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS JUST NORTH OF APPLING AND JEFF DAVIS
COUNTIES...MOING SOUTH AT 10 TO 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND PLANT HATCH...HAZLEHURST AND GRAHAM
THROUGH 330 PM EDT. STRONG WINDS UP TO 50 MPH WILL BE POSSIBLE ALONG
AND JUST AHEAD OF THIS LINE...AFFECTING NORTHERN JEFF DAVIS AND
NORTHERN APPLING COUNTIES. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. REPORT
DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
3191 8213 3189 8212 3190 8211 3186 8209
3177 8212 3187 8275 3193 8268 3192 8264
3197 8254 3195 8250 3198 8247
TIME...MOT...LOC 1838Z 355DEG 8KT 3201 8273 3193 8216
$$
WOLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:35 AM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 2, 9:35 AM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 AM EDT THU AUG 2 2012 .UPDATE... NO SIGNIFICANT CHANGES TO THE FCST PLANNED. INITIAL SHOWERS MOVING INLAND FROM THE GULF WILL INCREASE IN COVERAGE THIS AFTN...MERGING WITH ACTIVITY DEVELOPING ALONG THE ATLANTIC SEABREEZE LATER THIS AFTN. WILL CONTINUE WITH LOW END SCATTERED POPS FOR MOST AREAS. HOT AND HUMID CONDITIONS WILL PREVAIL...WITH AFTN HEAT INDEX READINGS OF 100-106. && .AVIATION... MVFR/LOCAL IFR AT JAX/SSI WILL DISSIPATE BY 14-15Z. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON...AND HAVE VCTS FOR ALL PORTS 18-00Z. SOUTHWEST WINDS 5-10 KT WILL BACK TO THE S/SE FOR JAX/CRG/VQQ/SSI AS THE SEABREEZE MOVES INLAND. && .MARINE... SOUTHWEST WINDS WILL SHIFT TO SOUTH TODAY THEN SE OVER THE WEEKEND AS THE HIGH PRESSURE RIDGE CURRENTLY OVER S FL DRIFTS NORTHWARD. NOCTURNAL SURGES ARE FORECAST THE NEXT COUPLE NIGHTS WITH WINDS AROUND 15 KT. NO HEADLINES ARE ANTICIPATED. RIP CURRENTS: LOW RISK THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 95 73 95 73 / 30 20 40 40 SSI 92 77 90 77 / 20 20 20 20 JAX 94 73 93 73 / 40 40 30 30 SGJ 90 74 90 75 / 30 30 20 20 GNV 93 72 93 72 / 30 30 30 30 OCF 92 72 93 72 / 40 30 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/WALKER
Hazardous weather outlook, Aug 2, 12:57 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1257 PM EDT THU AUG 2 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-031000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1257 PM EDT THU AUG 2 2012 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL THE THREATS. HEAT INDICES WILL TOP OUT NEAR 100 TO 105 DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 2, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT THU AUG 2 2012
GAZ133-135-021930-
APPLING-JEFF DAVIS-
239 PM EDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS AND NORTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS JUST NORTH OF APPLING AND JEFF DAVIS
COUNTIES...MOING SOUTH AT 10 TO 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND PLANT HATCH...HAZLEHURST AND GRAHAM
THROUGH 330 PM EDT. STRONG WINDS UP TO 50 MPH WILL BE POSSIBLE ALONG
AND JUST AHEAD OF THIS LINE...AFFECTING NORTHERN JEFF DAVIS AND
NORTHERN APPLING COUNTIES. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. REPORT
DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
3191 8213 3189 8212 3190 8211 3186 8209
3177 8212 3187 8275 3193 8268 3192 8264
3197 8254 3195 8250 3198 8247
TIME...MOT...LOC 1838Z 355DEG 8KT 3201 8273 3193 8216
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:35 PM EDT | Special Weather Statement | JAX | Nassau | 25 min |
| Aug 2, 4:39 PM EDT | Special Marine Warning | JAX | 96 min | |
| Aug 2, 4:53 PM EDT | Special Weather Statement | JAX | Nassau | 37 min |
| Aug 2, 5:13 PM EDT | Special Weather Statement | JAX | Marion | 32 min |
| Aug 2, 5:19 PM EDT | Special Weather Statement | JAX | Nassau | 26 min |
| Aug 2, 5:31 PM EDT | Special Weather Statement | JAX | Saint Johns | 44 min |
| Aug 2, 5:33 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 42 min |
| Aug 2, 5:40 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Aug 2, 5:44 PM EDT | Special Marine Warning | JAX | 61 min | |
| Aug 2, 5:56 PM EDT | Special Weather Statement | JAX | Clay | 49 min |
| Aug 2, 6:11 PM EDT | Special Weather Statement | JAX | Clay | 49 min |
| Aug 2, 6:28 PM EDT | Special Weather Statement | JAX | Clay, Putnam | 62 min |
| Aug 2, 7:32 PM EDT | Special Weather Statement | JAX | Clay, Flagler, Putnam, Saint Johns | 58 min |
| Aug 2, 7:47 PM EDT | Special Weather Statement | JAX | Clay | 43 min |
| Aug 2, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 43 min |
| Aug 2, 3:33 PM EDT | Special Weather Statement | JAX | Appling | 42 min |
| Aug 2, 3:53 PM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 37 min |
| Aug 2, 4:30 PM EDT | Special Weather Statement | JAX | Wayne | 45 min |
| Aug 2, 4:48 PM EDT | Special Weather Statement | JAX | Echols | 42 min |
| Aug 2, 4:57 PM EDT | Special Weather Statement | JAX | Wayne | 63 min |
| Aug 2, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 33 min |
| Aug 2, 6:06 PM EDT | Special Weather Statement | JAX | Glynn | 39 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.